Nebraska, 2011Damaging Wind in Nebraska, April 29, 2011
April 29, 2011 · NWS OAX · 1 event in 1 county or zone
An intense upper level low pressure system that closed off over the Dakotas on April 29 and April 30 sent a cold front across eastern Nebraska during the evening of April 29. Scattered thunderstorms developed along and behind the front, at least one of which produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense upper level low pressure system that closed off over the Dakotas on April 29 and April 30 sent a cold front across eastern Nebraska during the evening of April 29. Scattered thunderstorms developed along and behind the front, at least one of which produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 29, 2:38 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 29, 2:38 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
338 PM CDT FRI APR 29 2011
.SHORT TERM...TONIGHT THROUGH MONDAY.
CURRENT OBS SHOWING CNTRL/SRN CWA STILL MEETING WIND ADV CRITERIA...
THUS WILL KEEP HEADLINES IN PLACE THRU EARLY EVENING.
WV IMAGERY/SATL PROFILERS CLEARLY SHOWING UPPER LEVEL TROF OVER THE
NRN PLAINS WITH NUMEROUS ACCOMPANYING IMPULSES. 88D MOSAIC SHOWING
SCATTERED PCPN ALONG AN INVERTED SFC TROF EXTENDING NORTH-SOUTH OVER
THE WRN DAKOTAS. DYNAMICS BEING ENHANCE VIA STOUT LFQ DIVG. MODELS
MAINTAIN SYNOPTIC LIFT THROUGH TONIGHT OVER THE MAJORITY OF THE
NRN/CNTRL PLAINS WITH BEST MOIST ADVECTION ADVERTISED WRAPPING
AROUND DEEPENING SFC LOW IN ND. THUS HAVE OPTED TO BUMP
OVERNIGHT POPS TO CATEGORICAL FOR AREAS NORTH. OTHERWISE EXPECTING
ANOTHER WINDY DAY ON SATURDAY AS TIGHT PRESSURE GRADIENT REMAINS IN
CONTROL OVER THE REGION. NOT EXPECTING TO REACH WIND ADVISORY
CRITERIA OVER CWA...BUT MORE LIKELY TO BE MET OVER WRN
SD/NRN NEB PANHANDLE. OTHERWISE CONTINUED DRY SAT THRU MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
GOING FCST APPEARS TO BE IN PRETTY GOOD SHAPE RELATIVE TO LATEST
GFS/ECM SOLUTIONS WITH LARGE SCALE FLOW ADVERTISED TO REMAIN
PROGRESSIVE IN THE EXT PDS. MAIN FEATURE OF CONCERN CONTINUES TO BE
PAC NW SHORTWAVE ENERGY PUSHING INTO THE NRN/CNTRL PLAINS MID WEEK.
ALONG WITH ATTENDANT COLD FRONT. GULF MOIST RETURN THOUGH NIL DUE TO
BLOCKING FRONTAL BOUNDARY EXTENDING ACROSS THE GULF COAST STATES...
THUS MAIN MOIST SOURCE WILL BE ACCOMPANYING PAC MOISTURE. LOW POPS
IN PLACE THEN WED/WED NIGHT/THUR. OTHERWISE EXPECT TEMPS TO BE JUST
BELOW OR NEAR NORM. OF NOTE...BLOCKING STRENGTH INDEX SIGNIFICANTLY
INCREASES PER DETERMINISTIC GFS SOLUTION LEADING INTO DAY 7 AND
BEYOND AND IS COMPLIMENTED BY RELATIVELY HIGH REMOP CONFIDENCE
SUGGESTING LARGE SCALE FLOW BECOMING MORE MERIDIONAL.
DEE
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
STRONG SOUTHEAST WINDS OF 25 TO 40KTS WILL CONTINUE THROUGH ABOUT
00Z IN THE KOFK AREA...AND NEAR 02Z IN THE KOMA AND KLNK AREAS. A
COLD FRONT DRIFTING INTO EASTERN NEBRASKA REACH KOFK BY 04Z...THEN
DRIFT SLOWLY EAST AND SOUTHEAST TO KOMA AND KLNK BETWEEN 07Z AND
10Z. WINDS WILL SLACKEN AS THE FRONT APPROACHES...THEN TURN TO THE
NORTHWEST AFTER PASSAGE. SCATTERED TSRA ARE POSSIBLE NEAR AND BEHIND
THE COLD FRONT...BEGINNING NEAR 02Z AT KOFK AND AFTER 06Z AT KOMA
AND KLNK. GENERALLY VFR CONDITIONS ARE EXPECTED BEHIND THE FRONT
WITH CIGS NEAR FL040. HOWEVER MVFR/IFR CIGS AND VSBYS ARE LIKELY IN
TSRA.
DERGAN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ015-018-
031>034- 042>045-050>053-065>068-078-088>093.
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ011-012-016-
017- 030.
IA...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR IAZ043-055-056-
069- 079-080-090-091.
&&Hazardous weather outlook, Apr 29, 7:03 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
803 PM CDT FRI APR 29 2011
IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-301515-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
803 PM CDT FRI APR 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SATURDAY
NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING OVER NORTHEAST
NEBRASKA.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THUNDERSTORM CHANCES RETURN TO THE AREA WEDNESDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.
IAZ079-090-NEZ067-068-091-093-301515-
MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON-
803 PM CDT FRI APR 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SATURDAY
MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM
PLATTSMOUTH SOUTHWARD THROUGH RULO INTO NEXT WEEK.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THUNDERSTORM CHANCES RETURN TO THE AREA WEDNESDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.
In the hours before
Special weather statement, Apr 29, 7:23 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT FRI APR 29 2011
NEZ030-031-042-300215-
BOONE NE-MADISON NE-PLATTE NE-
823 PM CDT FRI APR 29 2011
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PLATTE...SOUTHERN
MADISON AND BOONE COUNTIES UNTIL 915 PM CDT...
AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF ST. EDWARD...OR 34 MILES WEST
OF COLUMBUS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ST. EDWARD AND ALBION AROUND 830 PM CDT.
NEWMAN GROVE AND LINDSAY AROUND 850 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BOUSTEAD
Thunderstorm Wind, Boone
- When
- April 29, 7:25 PM CST to 7:29 PM CST
- Where
- Boone County, 4.37 mi SW of Albion to 0.74 mi S of Albion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.654, -98.058
Thunderstorm wind gusts estimated at 60 mph blew a large secured grain bin a few hundred yards off its foundation and damaged a few others around 3 miles southwest of Albion. The winds also caused tree damage around that area northeast into Albion. A trampoline in the area was also wrapped around a propane tank and swing set flipped.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Kansas, April 29, 20111 death · 2 injured · $25,000 · 51 kt wind · 9 events
- Flooding in Arkansas, April 29 to 30, 2011$240,000 · 4 events
- Wildfire and High Wind in Texas, April 29, 20111 injured · $110,000 · 59 kt wind · 5 events
- High Wind in New Mexico, April 29, 2011$1,000 · 64 kt wind · 10 events
- Blizzard and High Wind in Montana, April 29 to 30, 201158 kt wind · 10 events
- Winter Storm in Montana, April 29 to 30, 20116 events
- Winter Storm and Winter Weather in Colorado, April 29 to 30, 20116 events
- High Wind in Colorado, April 29, 201165 kt wind · 6 events
- Hail and Heavy Rain in Florida, April 29, 20111 in hail · 6 events
- Debris Flows in Puerto Rico, April 29, 20115 events
- Frost and Freeze in Colorado, April 29 to 30, 20114 events
- Winter Weather in Colorado, April 29 to 30, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288266.